Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 130, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 23, 2016, 8:13 AM CDT for DeWitt County, Texas. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 8:13 AM CDT (13:13 UTC)
- Expired
- Aug 24, 2016, 9:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2).
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
004
WGUS44 KEWX 231313
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 AM CDT TUE AUG 23 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Sandies Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-240713-
/O.NEW.KEWX.FL.W.0130.160823T1313Z-160825T0055Z/
/WHOT2.2.ER.160823T1226Z.160824T0000Z.160824T1255Z.NO/
813 AM CDT TUE AUG 23 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Sandies Creek Near Westhoff.
* until Wednesday evening...or until the warning is cancelled.
* At 7:15 AM Tuesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
22.4 feet by this evening.The river will fall below flood stage by tomorrow
morning.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards
into the flood plain from the headwaters to the Guadalupe River confluence.
Livestock in low areas are cut off and potentially drowned. Secondary roads
and low bridges are flooded and dangerous. The approaches of the
Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to
the bottom of the bridge..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Westhoff 12 21 21.0 Tue 7 AM 21.2 15.6 6.9 3.6 3.5
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$4 follow-up statements
407
WGUS84 KEWX 231944
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT TUE AUG 23 2016
...The flood warning continues for the following rivers in Texas...
Sandies Creek Near Westhoff Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-241344-
/O.EXT.KEWX.FL.W.0130.000000T0000Z-160825T0207Z/
/WHOT2.2.ER.160823T1218Z.160823T1845Z.160824T1407Z.NO/
244 PM CDT TUE AUG 23 2016
The flood warning continues for
the Sandies Creek Near Westhoff.
* At 2:15 PM Tuesday the stage was 22.6 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.6 feet by this evening.
The river will fall below flood stage tomorrow late morning.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards
into the flood plain from the headwaters to the Guadalupe River confluence.
Livestock in low areas are cut off and potentially drowned. Secondary roads
and low bridges are flooded and dangerous. The approaches of the
Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to
the bottom of the bridge..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Westhoff 12 21 22.6 Tue 2 PM 21.6 15.4 7.5 5.3 4.6
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$704
WGUS84 KEWX 240240
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 PM CDT TUE AUG 23 2016
...The flood warning continues for the following rivers in Texas...
Sandies Creek Near Westhoff Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-242040-
/O.EXT.KEWX.FL.W.0130.000000T0000Z-160825T0208Z/
/WHOT2.2.ER.160823T1218Z.160823T2230Z.160824T1408Z.NO/
940 PM CDT TUE AUG 23 2016
The flood warning continues for the Sandies Creek Near Westhoff.
* At 9:15 PM Tuesday the stage was 22.7 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The creek level was at or near crest around 22.7 feet Tuesday
evening. The creek level will likely complete its crest by late Tuesday
night then begin falling. The creek level is expected to fall to below
flood stage by mid morning Wednesday.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards
into the flood plain from the headwaters to the Guadalupe River confluence.
Livestock in low areas are cut off and potentially drowned. Secondary roads
and low bridges are flooded and dangerous. The approaches of the
Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to
the bottom of the bridge..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Westhoff 12 21 22.7 Tue 09 PM 21.5 15.5 8.5 5.2 4.5
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$
sbs911
WGUS84 KEWX 241507
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT WED AUG 24 2016
...The flood warning continues for the following rivers in Texas...
Sandies Creek Near Westhoff Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-250712-
/O.EXT.KEWX.FL.W.0130.000000T0000Z-160825T0712Z/
/WHOT2.2.ER.160823T1218Z.160823T2230Z.160824T1912Z.NO/
1007 AM CDT WED AUG 24 2016
The flood warning continues for
the Sandies Creek Near Westhoff.
* At 9:15 AM Wednesday the stage was 21.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek is currently 0.7 feet above minor flood stage.
The creek is expected to fall below minor flood stage by 3 PM
on Wednesday afternoon and continue falling to below action stage
by 11 PM Thursday night.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards
into the flood plain from the headwaters to the Guadalupe River confluence.
Livestock in low areas are cut off and potentially drowned. Secondary roads
and low bridges are flooded and dangerous. The approaches of the
Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to
the bottom of the bridge..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Westhoff 12 21 21.7 Wed 09 AM 17.5 8.0 5.8 5.5 5.2
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$
BMW470
WGUS84 KEWX 250200
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT WED AUG 24 2016
...The flood warning is cancelled for the following rivers in Texas...
Sandies Creek Near Westhoff Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-250230-
/O.CAN.KEWX.FL.W.0130.000000T0000Z-160825T0712Z/
/WHOT2.2.ER.160823T1218Z.160823T2230Z.160824T1950Z.NO/
900 PM CDT WED AUG 24 2016
The flood warning is cancelled for the Sandies Creek Near Westhoff.
* At 8:15 PM Wednesday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The creek level fell below flood stage at 1 PM Wednesday and will
continue falling. The creek level is not expected to fall below bankfull until
late Thursday evening. By Saturday morning...the creek level should be around
6 feet or so.
* Impact...At 21.0 feet...Minor lowland flooding from the headwaters southeast
of Seguin to the Guadalupe River confluence near Cuero cuts off and
potentially drowns livestock. The approaches to the Farm to Market 240 bridge
three miles northeast of Westhoff flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Westhoff 12 21 20.2 Wed 08 PM 17.8 10.0 5.9 5.3 4.8
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:43 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 23, 6:43 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 643 AM CDT TUE AUG 23 2016 .AVIATION... /12Z TAFS/ MVFR/IFR conditions are expected across the I-35 sites for the next several hours. VFR cigs return around 17z and remain through late this evening. Southerly winds 10 to 12 knots are expected across the area with higher gusts up 23 knots along the Rio Grande this afternoon. Wind relaxes in the evening to 10 knots or less. MVFR and possibly IFR cigs come overnight along the I-35 terminals. && .PREV DISCUSSION... /ISSUED 337 AM CDT TUE AUG 23 2016/ SHORT TERM (Today through Tuesday)... With rain chances abating over the next few days, heat index values will climb given the ample ground moisture that remains in place. Heat index values will spike into the 100-106 range this afternoon along and east of I-35. Caution is advised if outdoors for extended periods of time this afternoon. This hazard mention will be added to the hazardous weather outlook. Synoptic pattern to begin the work week features a weak to moderate strength H5 ridge over the Gulf of Mexico along with a moderate trough noted across the western CONUS. As a result, the deeper plume of moisture being drawn in from the Pacific is being guided north of south-central Texas and more into the panhandle. With greater suppression and PWATs lower into the 1.4-1.6" range, shower coverage is expected to be lower both today and tomorrow vs. the days past. Only a few isolated showers are expected across the eastern coastal plains today with slightly more coverage Wednesday as a slightly stronger mid and upper level impulse rides around the ridge. Heat index values will slightly lower into mid-week. LONG TERM (Wednesday through Sunday)... Subtle mid- and upper-level easterly waves will traverse the southern periphery of the H5-H3 ridge that will be centered over the SE CONUS. These waves plus PWATs increasing into the 1.6-1.9" range will foster greater shower coverage across the eastern plains that should further shift west into the I-35 corridor. At this time, there does not appear to be any concentrated signal for heavy rain and but isolated heavy downpours could again be possible over the weekend. Most areas should drain by this time and flooding concerns are low at this time. Both GFS/EC suggest in the mid- to long-term that subtle easterly waves will traverse the Gulf of Mexico and cross into south Texas. These waves and the coastal sea-breeze should help showers and thunderstorms develop most afternoons and linger into the mid evening hours. If forcing is somewhat stronger then they could persist into the late overnight hours as well but be more isolated in nature. An upper-level low will drift near the region from the south by late week and into the weekend. This support, plus an implied outflow boundary or remnant complex from the north could help support greater coverage of rain showers in the Friday/Saturday time frame. The mid- to upper-level inverted trough lingers through early to mid next week and this should keep temperatures down near normal with isolated to scattered diurnal showers and storms. Will need to watch if a more concentrated signal occurs for heavy rain concerns. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 74 91 73 91 / - 0 10 10 20 Austin Bergstrom Intl Airport 93 73 91 72 90 / - 0 10 10 20 New Braunfels Muni Airport 93 74 92 73 91 / - 0 10 10 20 Burnet Muni Airport 91 72 90 71 90 / - 0 - - 10 Del Rio Intl Airport 93 74 94 73 93 / - 0 - - 10 Georgetown Muni Airport 92 74 90 73 90 / - 0 10 10 20 Hondo Muni Airport 93 73 92 71 92 / 0 0 - - - San Marcos Muni Airport 92 74 91 72 90 / - 0 10 10 20 La Grange - Fayette Regional 94 76 92 75 91 / 10 0 20 20 30 San Antonio Intl Airport 93 75 92 74 91 / - 0 - - 10 Stinson Muni Airport 94 75 93 74 92 / - 0 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...17 Synoptic/Grids...Allen
Hazardous weather outlook, Aug 23, 4:12 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 412 AM CDT TUE AUG 23 2016 TXZ171>173-183>194-202>209-217>225-228-240915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 412 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. DUE TO HIGH VALUES OF HUMIDITY AROUND THE AREA AND ESPECIALLY EAST OF INTERSTATE 35, THE HEAT INDICES WILL BE CLIMBING FROM 103 TO 107 DEGREES THIS AFTERNOON. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.